Alert archive / Kansas / Special Weather Statements in 2016

Special Weather Statement, NWS Wichita, KS

August 7, 2016Neosho County, Kansas

NWS Wichita, KS issued this special weather statement at Aug 7, 2016, 5:33 AM CDT for Neosho County, Kansas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2016, 5:33 AM CDT (10:33 UTC)
Expired
Aug 7, 2016, 6:30 AM CDT
In force
57 min
Issued by
NWS Wichita, KS

County Neosho County, KS

The radar

The Tulsa radar (KINX), 161 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 10.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2016-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2016-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1534 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

101 
WWUS83 KICT 071033
SPSICT

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
533 AM CDT SUN AUG 7 2016
 
KSZ096-071130-
NEOSHO KS-
533 AM CDT SUN AUG 7 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN NEOSHO COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 630 AM CDT

* AT 531 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR CHANUTE...
  MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE
WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CHANUTE...ERIE...ST. PAUL...STARK...EARLTON AND CHANUTE AIRPORT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3756 9552 3770 9552 3772 9513 3751 9513
TIME...MOT...LOC 1032Z 267DEG 20KT 3762 9547 

$$

CARUSO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:22 AM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Aug 7, 3:22 AM CDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
322 AM CDT SUN AUG 7 2016

.SHORT TERM...(Today through Tuesday night)
Issued at 313 AM CDT Sun Aug 7 2016

Showers and thunderstorms will be ongoing across much of the area
this morning. This MCS appears more progressive compared to
yesterday at this time which should result in a more rapid attempt
at clearing and potential for rising temperatures. The effective
front is progged to remain across northern OK but may begin to mix
northward into southern KS this afternoon. The front will provide a
focus for deep moist convection after 21z across southern KS. Deep
layer shear remains fairly marginal but moderate instability and a
continued moist column with PWATs greater than 2" and layer warm
cloud depths exceeding 4000 meters will result in efficient rain
production once again. Any storm that develops will be capable of
torrential rain and an isolated threat for damaging wind gusts.

Maintained high pops tonight across much of the area as low level
moisture transport should allow any activity developing along/north
of the front to propagate ESE across the area. The potential for
torrential rain and flooding as well as an isolated threat for
damaging winds will remain possible.

Mon-Tue...Maintained low pops weighted across southern KS on Monday
as deep moist convection Sunday night will likely reinforce the
effective front across northern OK. The GFS would suggest the front
mixes northward or becomes diffuse leading to low confidence in
convection/sfc heating on Mon. Maintained low pops Mon night into
early Tue with continued low level moisture transport into central
KS. The column begins to warm on Tue but recent heavy rain and wet
soil should keep highs near climate normals.

.LONG TERM...(Wednesday through Saturday)
Issued at 313 AM CDT Sun Aug 7 2016

Hot and humid conditions will persist on Wed-Thu as a mid/upper
trough develops across the west coast and mid/upper ridging
maintains it's influence across the central Conus. The trough will
help break down the ridge as we move into the latter portion of
the week. Increasing chances for storms will arrive Thursday night
into Friday as a cold front moves over the area. The best chance
for severe storms could be on Friday as deep layer shear
increases. A stable post-frontal regime is anticipated over the
weekend with seasonably cool temperatures and dry weather
expected.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1140 PM CDT Sat Aug 6 2016

Numerous showers/storms over western Kansas will spread eastward
into central and south central Kansas for late tonight and linger
into the morning hours. Meanwhile low clouds should remain over
central Kansas through the day and could drop into the IFR
category Sunday night. A frontal boundary will become the focus
for more storms to redevelop Sunday afternoon over central/south
central Kansas.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    84  72  89  74 /  70  60  20  20
Hutchinson      84  70  89  73 /  80  50  20  10
Newton          82  70  87  73 /  70  60  20  20
ElDorado        82  71  87  74 /  70  60  20  20
Winfield-KWLD   85  73  90  75 /  60  60  30  20
Russell         76  66  85  72 /  90  30  10  10
Great Bend      82  68  87  72 /  80  30  10  10
Salina          78  69  86  74 /  90  40  20  20
McPherson       83  69  88  73 /  90  50  20  10
Coffeyville     86  73  91  74 /  50  60  40  20
Chanute         84  72  89  74 /  60  60  40  30
Iola            83  71  88  73 /  60  60  40  30
Parsons-KPPF    85  73  89  74 /  60  60  40  30

&&

.ICT Watches/Warnings/Advisories...
None.
&&

SHORT TERM...MWM
LONG TERM...MWM
AVIATION...CDJ
Hazardous weather outlook, Aug 7, 4:23 AM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
423 AM CDT SUN AUG 7 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-080930-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
423 AM CDT SUN AUG 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

MORNING STORMS WILL BRING LOCALLY HEAVY RAIN AND ISOLATED WIND
GUSTS TO AROUND 40 MPH. MINOR FLOODING OF LOW LYING FLOOD PRONE
AREAS WILL BE POSSIBLE WITH HIGHER RAINFALL RATES.

STORMS MAY REDEVELOP THIS AFTERNOON AND EVENING ACROSS SOUTH
CENTRAL KANSAS. LOCALLY HEAVY RAIN AND ISOLATED DAMAGING WIND
GUSTS WILL BE POSSIBLE WITH THE STRONGEST ACTIVITY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PERIODIC CHANCES FOR THUNDERSTORMS WILL CONTINUE INTO EARLY NEXT
WEEK ACROSS MUCH OF THE AREA. A FEW STRONG STORMS WITH HEAVY RAIN
WILL REMAIN POSSIBLE.

HEAT INDICES WILL HOVER NEAR THE CENTURY MARK ACROSS MUCH OF THE
AREA DURING THE AFTERNOON HOURS FROM TUESDAY THROUGH THURSDAY.

A COLD FRONT WILL APPROACH THE AREA LATE IN THE WEEK BRINGING
INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS LATE THURSDAY
NIGHT AND FRIDAY. SOME OF THE STORMS ON FRIDAY MAY BECOME SEVERE
WITH LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, Aug 7, 3:35 AM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
335 AM CDT SUN AUG 7 2016

KSZ050-051-067-068-082-083-070930-
SEDGWICK KS-HARVEY KS-KINGMAN KS-MCPHERSON KS-RENO KS-RICE KS-
335 AM CDT SUN AUG 7 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  WESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHERN MCPHERSON COUNTY IN CENTRAL KANSAS...
  RENO COUNTY IN SOUTH CENTRAL KANSAS...
  RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 430 AM CDT

* AT 331 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE
  EXTENDING FROM 5 MILES NORTH OF LYONS TO 6 MILES SOUTHWEST OF
  NICKERSON TO NEAR TURON...AND MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH AND BRIEF VERY HEAVY DOWNPOURS ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  HUTCHINSON...NEWTON...MCPHERSON...GODDARD...LYONS...HESSTON...
  KINGMAN...SOUTH HUTCHINSON...STERLING...CHENEY...HALSTEAD...
  MOUNDRIDGE...SEDGWICK...INMAN...BUHLER...COLWICH...HAVEN...
  NICKERSON...BURRTON AND GALVA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3852 9847 3839 9742 3800 9736 3758 9765
      3762 9846
TIME...MOT...LOC 0834Z 276DEG 42KT 3843 9821 3811 9820 3774 9844

CARUSO
Special weather statement, Aug 7, 4:23 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
423 AM CDT SUN AUG 7 2016

KSZ051-052-068-083-071015-
SEDGWICK KS-HARVEY KS-MCPHERSON KS-MARION KS-
423 AM CDT SUN AUG 7 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  EASTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
  WESTERN MARION COUNTY IN CENTRAL KANSAS...

* UNTIL 515 AM CDT

* AT 422 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE
  EXTENDING FROM NEAR LINDSBORG TO 5 MILES NORTHWEST OF HALSTEAD TO 5
  MILES WEST OF CHENEY...AND MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE
WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...NEWTON...MCPHERSON...HAYSVILLE...PARK CITY...
  VALLEY CENTER...BEL AIRE...GODDARD...HESSTON...LINDSBORG...MAIZE...
  HILLSBORO...CHENEY...HALSTEAD...NORTH NEWTON...MOUNDRIDGE...
  SEDGWICK...COLWICH...BURRTON AND GALVA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3760 9781 3762 9781 3774 9776 3774 9770
      3786 9770 3791 9768 3857 9772 3860 9712
      3814 9712 3809 9714 3808 9716 3803 9716
      3758 9732
TIME...MOT...LOC 0923Z 239DEG 33KT 3857 9760 3807 9757 3760 9787

CARUSO
Local storm report, Aug 7, 5:09 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
509 AM CDT SUN AUG 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     TSTM WND GST     HUTCHINSON              38.07N 97.91W
08/07/2016  M67 MPH          RENO               KS   ASOS

&&

JMC
Special weather statement, Aug 7, 5:33 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
533 AM CDT SUN AUG 7 2016

KSZ096-071130-
NEOSHO KS-
533 AM CDT SUN AUG 7 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN NEOSHO COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 630 AM CDT

* AT 531 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR CHANUTE...
  MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE
WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CHANUTE...ERIE...ST. PAUL...STARK...EARLTON AND CHANUTE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3756 9552 3770 9552 3772 9513 3751 9513
TIME...MOT...LOC 1032Z 267DEG 20KT 3762 9547

CARUSO

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 3:35 AM CDTSpecial Weather StatementICTHarvey, McPherson, Reno, Rice55 min
Aug 7, 4:23 AM CDTSpecial Weather StatementICTHarvey, McPherson, Sedgwick52 min

Nearby

Special Weather Statements in Kansas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.